MAUDE Adverse Event Report: SYNTHES MONUMENT 1.5MM DRILL BIT/MINI QC/65MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH

SYNTHES MONUMENT 1.5MM DRILL BIT/MINI QC/65MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Catalog Number 310.141
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: gfa, gff, hsz.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review: part number: 310.141, synthes lot number: u145578, supplier lot number: n/a, release to warehouse date: 19-dec-2011, expiration date: n/a, supplier: (b)(4).(b)(4) was generated during production for (b)(4) parts for which lot #u145578 received did not match lot #u144578 on package.After inspection of etch lot #s did match #u145578.Action taken was to inactivate lot master for #u144578 and notify inspector and dhr review.This non-conformance is not relevant to the complaint condition.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported the distributor noted two (2) broken drill bits.One (1) has a broken tip, the other is broken into three (3) pieces.No patient involvement was reported.This report is for one (1) 1.5 mm drill bit.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product development investigation was completed.The investigation summary indicates that: article 310.141 lot u145578: the visual inspection has shown that approximately 1 mm from the fluted tip section is broken off.The broken tip was not returned for evaluation.There were no other damages or signs of misuse detected.The measurements of the hardness after the hardening procedure were within the specification.The used material was stainless steel as required.This lot of (b)(4) pieces was manufactured in december 2011 and we are not aware of any other complaint with this article- and lot combination.Based on provided information, we exclude any manufacturing related issue and we are not able to determine the exact cause which has led to this breakage.It is likely that a mechanical overloading situation, for example metallic contact or lateral stress, has caused the breakage.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Date added to complaint, originally reported on previous mw.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DRILL BIT/MINI QC/65MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key7007665
Report Number1719045-2017-11157
Device Sequence Number13954354
Product Code HWE
UDI-Device Identifier07611819707993
UDI-Public(01)07611819707993(10)U145578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.141
Device Lot NumberU145578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/09/2017
12/14/2017
01/08/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/05/2017
01/04/2018
01/08/2018
Patient Sequence Number1